Journal of Group Theory
Editor-in-Chief: Parker, Christopher W. / Wilson, John S.
Managing Editor: Howie, James / Khukhro, Evgenii I. / Kramer, Linus
IMPACT FACTOR increased in 2015: 0.505
SCImago Journal Rank (SJR) 2015: 0.748
Source Normalized Impact per Paper (SNIP) 2015: 0.849
Impact per Publication (IPP) 2015: 0.412
Mathematical Citation Quotient (MCQ) 2015: 0.45
Hausdorff dimension of some groups acting on the binary tree
1 Olivier Siegenthaler, EPFL SB IMB MAD, Station 8, CH-1015 Lausanne, Switzerland. E-mail: (email)
Citation Information: Journal of Group Theory. Volume 11, Issue 4, Pages 555–567, ISSN (Online) 1435-4446, ISSN (Print) 1433-5883, DOI: 10.1515/JGT.2008.034, July 2008
- Published Online:
Based on the work of Abercrombie [A. G. Abercrombie. Subgroups and subrings of profinite rings. Math. Proc. Cambridge Philos. Soc. 116 (1994), 209–222.], Barnea and Shalev [Y. Barnea and A. Shalev. Hausdorff dimension, pro-p groups, and Kac–Moody algebras. Trans. Amer. Math. Soc. 349 (1997), 5073–5091.] gave an explicit formula for the Hausdorff dimension of a group acting on a rooted tree. We focus here on the binary tree 𝒯. Abért and Virág [M. Abért and B. Virág. Dimension and randomness in groups acting on rooted trees. J. Amer. Math. Soc. 18 (2005), 157–192.] showed that there exist finitely generated (but not necessarily level-transitive) subgroups of Aut 𝒯 of arbitrary dimension in [0, 1].
In this article we explicitly compute the Hausdorff dimension of the level-transitive spinal groups. We then give examples of 3-generated spinal groups which have transcendental Hausdorff dimension, and construct 2-generated groups whose Hausdorff dimension is 1.
Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.